Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 19, 2025, 3:40 PM CDT for Jeff Davis County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2025, 3:40 PM CDT (20:40 UTC)
- Expired
- Jun 19, 2025, 5:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 240 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1954 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted.
769
WGUS54 KMAF 192040
FFWMAF
TXC243-192245-
/O.NEW.KMAF.FF.W.0032.250619T2040Z-250619T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
340 PM CDT Thu Jun 19 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
South Central Jeff Davis County in southwestern Texas...
* Until 545 PM CDT.
* At 340 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bloys Camp.
This includes the following streams and drainages...
Cienega Creek, North Fork Cienega Creek, Alamito Creek, South Fork
Alamito Creek, Limpia Creek, Musquiz Creek, South Fork Cienega
Creek, Cherry Creek and Madera Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3067 10426 3072 10417 3048 10393 3044 10393
3043 10399 3043 10400 3045 10411 3046 10412
3057 10426
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
DeBerry1 follow-up statement
470
WGUS74 KMAF 192108
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
408 PM CDT Thu Jun 19 2025
TXC243-192245-
/O.CON.KMAF.FF.W.0032.000000T0000Z-250619T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
408 PM CDT Thu Jun 19 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT THIS
AFTERNOON FOR SOUTH CENTRAL JEFF DAVIS COUNTY...
At 408 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Bloys Camp.
This includes the following streams and drainages...
Cienega Creek, North Fork Cienega Creek, Alamito Creek, South Fork
Alamito Creek, Limpia Creek, Musquiz Creek, South Fork Cienega
Creek, Cherry Creek and Madera Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3067 10426 3072 10417 3048 10393 3044 10393
3043 10399 3043 10400 3045 10411 3046 10412
3057 10426
FLASH FLOOD...RADAR INDICATED
$$
DeBerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 1:31 PM CDT, 2 hours 9 minutes earlier. Its key messages:
- Updated at 124 PM CDT Thu Jun 19 2025
- Mostly sunny skies and near normal temperatures through the end of this week with any rainfall confined to the mountains.
- Near to below average high temperatures and increasing rain chances for Presidio Valley into Davis Mountains and western higher terrain of W TX and SE NM late this weekend into next week.
- Rainfall amounts next week uncertain, with near zero rain chances expected at this time east of Lea County and Upper Trans Pecos into Stockton Plateau.
Area forecast discussion, Jun 19, 1:31 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 131 PM CDT Thu Jun 19 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 124 PM CDT Thu Jun 19 2025 - Mostly sunny skies and near normal temperatures through the end of this week with any rainfall confined to the mountains. - Near to below average high temperatures and increasing rain chances for Presidio Valley into Davis Mountains and western higher terrain of W TX and SE NM late this weekend into next week. - Rainfall amounts next week uncertain, with near zero rain chances expected at this time east of Lea County and Upper Trans Pecos into Stockton Plateau. && .SHORT TERM... (This afternoon through Friday night) Issued at 124 PM CDT Thu Jun 19 2025 There is not much weather to speak of in the short-term. Mid- level ridging holds strong over the Southern Great Plains for now. Temperatures have returned to near-normal across the region after a hot start to the week. Widespread middle to upper 90s are expected this afternoon and again on Friday afternoon. Any 100s will remain largely confined to the Rio Grande Valley. Overnight temperatures continue to be a touch above normal with plentiful moisture in place. Widespread upper 60s to lower 70s are to be expected for most. Mostly sunny skies and dry conditions will be the story for many with little exception. The only exception are the higher elevations of the Davis and Guadalupe Mountains where upslope winds may be enough to overcome a weak mid-level capping inversion. Should anything develop, it will be isolated and provide little rainfall. A gradual uptick in thunderstorm activity looks to arrive during the long-term period as discussed below. -Chehak && .LONG TERM... (Saturday through Wednesday) Issued at 124 PM CDT Thu Jun 19 2025 Continued warmth, but with cooler temperatures than last week, and increasing chance of showers and storms west of Permian Basin and eastern Stockton Plateau into Terrell County beginning late this weekend and continuing into next week. Warmest temperatures will be off to the east and northeast as the mid to upper ridge responsible for last weekend's and this week's hot temperatures builds to the east and northeast of the area. Deterministic and ensemble models show near average geopotential heights above 588 decameters and 1000- 500 mb thicknesses between 576 and 582 decameters throughout the period, indicating near normal temperatures for this time of year. However, troughing in heights over the Rockies into Desert SW also indicates cooler air aloft increasing instability. Before this pattern begins to amplify, Saturday will feature one more day of high temperatures a few degrees above average for mid to late June, translating to mid 90s to triple digits Upper Trans Pecos into Eddy County Plains and along the Rio Grande from Presidio Valley into Big Bend, upper 80s to lower 90s higher elevations, and mid to upper 90s elsewhere. Highest PoPs 50% to 60% Davis Mountains into Presidio Valley with low to medium 25% to 40% PoPs Stockton Plateau into Upper Trans Pecos begin Sunday as coincident with amplified troughing, WPC Surface Analysis depicts low pressure developing over this region with a dryline/lee troughing near the surface extending north into SE NM plains and south into N MX. This provides near surface lift, and coupled with southerly winds shifting to southeasterly ahead of this feature in response, advects more humid air with dew point temperatures into the lower to mid 60s F, mid 50s F western higher terrain. Combined with instability aloft, conditions will be favorable for showers and storms to develop, although main impacts of any storms are expected to remain limited to lightning, gusty winds, and heavy rain at this time. Highest PoPs 40% to 60% set up over far western portions of the area from Presidio Valley into western Culberson and Eddy Counties and 25% to 40% PoPs again from Stockton Plateau into Upper Trans Pecos Monday, with 25% to 40% PoPs thereafter Tuesday through the end of next week. As a result of highest PoPs and associated cloud cover limiting solar heating over far western portions of the area, highs will range from 2 to 3 degrees above average over eastern and central portions of the forecast area, to 2 to 3 degrees below average for western higher terrain. This translates to 80s western higher terrain and most of Lea County, mid to upper 90s Presidio Valley into Terrell County, Upper Trans Pecos and northeast Permian Basin, and lower to mid 90s elsewhere. The rain chances are expected to be largely diurnally and topographically driven, with higher PoPs over elevated terrain during the daytime and PoPs decreasing below 20% even in western portions of the forecast area overnight. Throughout the period as a result of WAA from gusty southerly to southeasterly winds, dew point temperatures remaining in the 50s to 60s F and scattered to broken cloud cover both limiting radiational cooling overnight, lows falling into lower to mid 70s, mid to upper 60s higher elevations, basins of Culberson County, and most of Lea County into northwest Permian Basin are forecast. This will be around 5 to 7 degrees above average for this time of year. Fortunately, despite these warm low temperatures, heat risk will remain low. Therefore, the main impact in the long term will be moonsonal-like showers/storms over western portions of the forecast area during the afternoon and evening. There is a 50% to 70% probability in ensembles that regions west of Davis Mountains and Lea County see 0.50" to 1.00" of rain, with NBM grids showing similar but with highest amounts near or above 1.00" by the end of next week from Guadalupes into westernmost Eddy County, and 0.50" to 0.60" most of Eddy County into Davis Mountains and Presidio Valley. However, lowest percentile ensembles only show a few tenths of an inch rainfall at most, so rainfall amounts next week remain uncertain. We will continue to monitor this upcoming rainfall event to see how this changes. && .AVIATION... (18Z TAFS) Issued at 1217 PM CDT Thu Jun 19 2025 Scattered MVFR clouds will continue to erode over the next hour or so at MAF and FST. VFR conditions and southeasterly winds are expected to prevail for all terminals through the remainder of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 73 96 72 94 / 0 0 0 0 Carlsbad 72 98 73 99 / 0 0 0 10 Dryden 74 96 73 94 / 0 0 0 10 Fort Stockton 71 95 70 94 / 0 0 0 10 Guadalupe Pass 69 92 70 92 / 0 0 10 10 Hobbs 69 95 69 94 / 0 0 0 0 Marfa 63 89 64 89 / 10 10 10 20 Midland Intl Airport 73 95 73 94 / 0 0 0 0 Odessa 73 94 72 93 / 0 0 0 0 Wink 72 98 72 97 / 0 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....94 AVIATION...91
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:19 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 41 min |
| Jun 19, 3:55 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Presidio | 35 min |
| Jun 19, 4:40 PM CDT | Special Weather Statement | MAF | Jeff Davis | 35 min |
| Jun 19, 4:49 PM CDT | Special Weather Statement | MAF | Jeff Davis | 26 min |
| Jun 19, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 31 min |
| Jun 19, 5:43 PM CDT | Flash Flood Warning | MAF | Jeff Davis, Presidio | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.